Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 60, NWS Des Moines, IA

May 20, 2013Adair County, Madison County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2013, 6:42 PM CDT for Adair County, Madison County, Union County, Iowa. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 6:42 PM CDT (23:42 UTC)
Expired
May 20, 2013, 7:15 PM CDT
In force
33 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Adair County, IA, Madison County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 59 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 6:45 PM CDTHAIL 1.755 Ne Creston Airport, IAPEA TO GOLF BALL HAIL 5 MILES NE CRESTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 6:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WUUS53 KDMX 202342
SVRDMX
IAC001-121-175-210015-
/O.NEW.KDMX.SV.W.0060.130520T2342Z-130521T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
642 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  MADISON COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF CRESTON...AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. GOLF BALL SIZED HAIL WAS REPORTED IN 
           CRESTON.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
           EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINTERSET...EARLHAM...MACKSBURG AND PATTERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4110 9443 4150 9420 4151 9404 4143 9379
      4139 9379 4100 9419
TIME...MOT...LOC 2341Z 208DEG 49KT 4112 9424

HAIL...1.75IN
WIND...60MPH

$$

AWB
2 follow-up statements
740 
WWUS53 KDMX 210002
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
702 PM CDT MON MAY 20 2013

IAC001-175-210013-
/O.CAN.KDMX.SV.W.0060.000000T0000Z-130521T0015Z/
UNION IA-ADAIR IA-
702 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAIR AND
NORTHERN UNION COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4121 9424 4143 9424 4150 9420 4150 9402
      4143 9379 4116 9403
TIME...MOT...LOC 0003Z 208DEG 49KT 4139 9405

$$

IAC121-210015-
/O.CON.KDMX.SV.W.0060.000000T0000Z-130521T0015Z/
MADISON IA-
702 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MADISON COUNTY
UNTIL 715 PM CDT...

AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WINTERSET...
AND MOVING NORTHEAST AT 55 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
         EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
EARLHAM AND PATTERSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4121 9424 4143 9424 4150 9420 4150 9402
      4143 9379 4116 9403
TIME...MOT...LOC 0003Z 208DEG 49KT 4139 9405

HAIL...1.75IN
WIND...60MPH

$$

AWB
097 
WWUS53 KDMX 210007
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT MON MAY 20 2013

IAC121-210017-
/O.EXP.KDMX.SV.W.0060.000000T0000Z-130521T0015Z/
MADISON IA-
707 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY WILL EXPIRE AT
715 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM.

LAT...LON 4121 9424 4143 9424 4150 9420 4150 9402
      4143 9379 4116 9403
TIME...MOT...LOC 0007Z 208DEG 49KT 4144 9402

$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:46 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 20, 3:46 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT MON MAY 20 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN CONCERNS WILL BE THE CHANCES FOR SEVERE WEATHER.  THOUGH WE
HAVE SUFFICIENT CAPE AND BULK SHEAR PRESENTLY...THERE IS LITTLE
SFC CONVERGENCE IN THE AREAS OF HIGHEST INSTABILITY. THE CHANCE
YET THIS EVENING IS CONDITIONAL AND WITH THE BETTER CHANCES STILL
OVER THE SOUTHEAST. WITH THE LESSENING OF DAYTIME HEATING AND
SUNSET... THE THREAT WILL DIMINISH THIS EVENING. OVERNIGHT LOWS
WILL DROP INTO INTO THE 50S NORTHWEST AND THE LOWER 60S IN THE
SOUTHEAST. WINDS WILL DIMINISH THIS EVENING AS WELL.

.LONG TERM.../TUESDAY THROUGH MONDAY/...
ISSUED AT 314 PM CDT MON MAY 20 2013

MAIN FORECAST CONCERN WAS FOCUSED ON STUBBORN UPPER LOW TO SLOWLY
MIGRATE EAST TUESDAY AND WEDNESDAY. MODELS ARE IN GREAT AGREEMENT
WITH PLACING THE FORECAST AREA IN MUCH OF THE DRY SLOT TUESDAY
INTO WEDNESDAY...THEN WITH THE COOL DOWN LATE IN THE WEEK. LEANED
TOWARD A NAM/GFS/SREF BLEND THROUGH WEDNESDAY...AND MORE TOWARDS
THE ECMWF BY THE WEEKEND. GFS SEEMED TOO COLD FOR THURSDAY AND
FRIDAY.

.TUESDAY AND WEDNESDAY...
UPPER LOW CONTINUES OVER SOUTHERN MINNESOTA BEFORE BEGINNING TO
SHIFT EAST INTO NORTHERN IOWA BY 12Z WEDNESDAY. THE BULK OF THE
MOISTURE AND BEST DYNAMICS FOR STORM DEVELOPMENT REMAINS EAST OF
THE FORECAST AREA ALONG THE COLD FRONT IN ILLINOIS AND MISSOURI.
LOW CONFIDENCE WITH MUCH CONVECTION OVER CENTRAL TO WESTERN
PORTIONS OF THE FORECAST AREA...AND KEPT SMALL POPS GOING IN THE
EAST MAINLY DUE TO SOME WEAK INSTABILITY BY THE AFTERNOON. WRAP-
AROUND MOISTURE WITHIN THE CAA REGIME BEHIND THE SURFACE LOW
TRACKING ACROSS NORTHERN IOWA WILL PROVIDE SOME SHOWER ACTIVITY
WEDNESDAY OVER THE FORECAST AREA.

.THURSADY THROUGH MONDAY...
SURFACE HIGH BUILDS INTO THE REGION THURSDAY AND CONTINUES THROUGH
AT LEAST FRIDAY. TEMPS AND DEW POINTS LOOK TO REMAIN FAIRLY
PLEASANT THURSDAY AND FRIDAY. DECENT THETA-E ADVECTION DEVELOPS BY
FRIDAY AFTERNOON ACROSS WESTERN IOWA AS A SHORTWAVE RIDES ALONG
THE 500MB RIDGE. ECMWF IS SLIGHTLY FASTER THAN THE GFS...BUT BEST
FORCING AND THETA-E ADVECTION MOVES INTO THE FORECAST AREA BY 00Z
SATURDAY. KEPT MUCH OF THE FORECAST AREA DRY ON FRIDAY. SERIES OF
SHORTWAVES CONTINUE TO RIDGE THE UPPER LEVEL RIDGE DURING THE
WEEKEND AND LOOK TO PROVIDE AN ACTIVE MEMORIAL WEEKEND.

&&

.AVIATION...20/18Z
 ISSUED AT 1222 PM CDT MON MAY 20 2013

PRIMARY CONCERNS ARE WINDS AND TIMING OF CONVECTION THIS AFTERNOON
AND EVENING. PREVIOUS TIMING LOOKS GOOD WITH SOME SCT ACTIVITY
DEVELOPING IN THE AFTERNOON/EVENING HOURS UNTIL INSTABILITY
LESSENS. AREA OF CLOUDS OVER NORTHERN IOWA MVFR AND WILL CONTINUE
TO HOLD ON AS AREA MOVES EAST NORTHEAST. SHOWERS SHOULD DEVELOP
NORTHWEST AS WELL. WINDS PICK UP AGAIN TUESDAY AFTER MIXING BEGINS
AROUND 14 TO 15Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...REV
LONG TERM...PODRAZIK
AVIATION...REV
Hazardous weather outlook, May 20, 3:32 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
332 PM CDT MON MAY 20 2013

IAZ027-028-039-212045-
BUTLER-BREMER-BLACK HAWK-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE YET THIS EVENING. AN ISOLATED SEVERE
STORM IS POSSIBLE WITH LARGE HAIL AND WIND BEING THE MAIN THREATS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE CEDAR
RIVER AND THE SHELL ROCK RIVER. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ050-059>062-070>075-081>086-092>097-212045-
TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE
WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ004>007-015>017-023>026-033>038-044>049-057-058-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-
GUTHRIE-
332 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING.
A SEVERE STORM OR TWO MAY OCCUR WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED STARTING FRIDAY NIGHT AND
PERSISTING FROM TIME TO TIME INTO NEXT WEEKEND. THERE WILL BE SOME
POTENTIAL FOR HEAVY RAINFALL AND SEVERE WEATHER WITH DETAILS BEING
PROVIDED AS THE EVENT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

REV

In the hours before

Local storm report, May 20, 1:48 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     GRIMES                  41.66N 93.79W
05/19/2013                   POLK               IA   PUBLIC

            LARGE TREES DOWN OR SNAPPED OFF AROUND TOWN.

&&

ZOGG
Local storm report, May 20, 2:00 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     5 SE FLORIS             40.81N 92.26W
05/19/2013                   DAVIS              IA   PUBLIC

            TREES DOWN...TIN BLOWN OFF BARNS AND SHEDS BLOWN DOWN.
            TIME ESTIMATED FROM RADAR.

&&

ZOGG
Local storm report, May 20, 2:03 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
203 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     5 SE FLORIS             40.81N 92.26W
05/19/2013                   DAVIS              IA   PUBLIC

            CORRECTION TO TIME. TREES DOWN...TIN BLOWN OFF BARNS AND
            SHEDS BLOWN DOWN. TIME ESTIMATED FROM RADAR.

&&

ZOGG
Local storm report, May 20, 2:12 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
212 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     5 NE BRITT              43.14N 93.72W
05/19/2013                   HANCOCK            IA   EMERGENCY MNGR

            DAMAGE JUST NORTH OF HIGHWAY 18 ALONG NASH AVE AND 260TH
            STREET. LOTS OF 6 INCH OR LESS TREE BRANCHES DOWN AND A
            FEW POWER POLES LEANING OVER. DAMAGE TO A COUPLE OF GRAIN
            BINS AND A FEW METAL SHED ROOFS PEELED BACK. DELAYED
            REPORT. TIME ESTIMATED BY RADAR.

&&

PODRAZIK
Special weather statement, May 20, 6:20 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
620 PM CDT MON MAY 20 2013

IAZ047-059-060-072-210015-
BOONE-DALLAS-MADISON-POLK-
620 PM CDT MON MAY 20 2013

...THUNDERSTORMS PRODUCING HAIL ACROSS CENTRAL IOWA...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL DALLAS COUNTY...MOVING
NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WEST DES MOINES...    WAUKEE...             DALLAS CENTER...
  CLIVE...              WINDSOR HEIGHTS...    URBANDALE...
  GRIMES...             JOHNSTON...           SAYLORVILLE LAKE...
  SAYLORVILLE...        GRANGER...            ANKENY AIRPORT...
  WOODWARD...           POLK CITY...          ANKENY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AWB
Special weather statement, May 20, 6:33 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT MON MAY 20 2013

IAZ071>073-082-083-092-093-210030-
ADAIR-CLARKE-MADISON-RINGGOLD-TAYLOR-UNION-WARREN-
633 PM CDT MON MAY 20 2013

...RAPIDLY DEVELOPING THUNDERSTORMS CAPABLE OF PRODUCING HAIL...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 8 MILES SOUTH OF CRESTON...MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  AFTON...              THAYER...             MURRAY...
  LORIMOR...            MACKSBURG...          EAST PERU...
  WINTERSET...          TRURO...              ST. CHARLES...
  ST. MARYS...          PATTERSON...          BEVINGTON...
  MARTENSDALE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KOTENBERG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:08 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Story52 min
May 19, 7:14 PM CDTTornado Warning Tornado observedDMXJasper, Marshall, Polk, Story46 min
May 19, 7:16 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Warren29 min
May 19, 7:53 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Story52 min
May 19, 7:55 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren35 min
May 19, 8:20 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy, Tama40 min
May 19, 8:31 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama44 min
May 19, 8:37 PM CDTTornado WarningDMXAppanoose, Wayne23 min
May 19, 9:07 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer23 min
May 19, 9:11 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama49 min
May 19, 9:27 PM CDTSevere Thunderstorm WarningDMXDavis33 min
May 19, 9:39 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek, Wapello51 min
May 19, 10:01 PM CDTFlash Flood WarningDMXJasper, Poweshiek6 hr
May 20, 12:31 AM CDTRiver Flood WarningDMXBlack Hawk6 days
May 20, 12:31 AM CDTRiver Flood WarningDMXBlack Hawk5 days
May 20, 10:47 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 20, 10:47 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler55 hr
May 20, 6:54 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk36 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.